Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 29, 2012, 7:58 PM EDT for Kennebec County, Somerset County, Waldo County, Maine. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 29, 2012, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Kennebec County, ME, Somerset County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:10 PM EDT | HAIL 1 | Albion, ME | 1 INCH... QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 12.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767
WUUS51 KGYX 292358
SVRGYX
MEC011-025-027-300045-
/O.NEW.KGYX.SV.W.0027.120629T2358Z-120630T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
758 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...
SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
WALDO COUNTY IN SOUTH CENTRAL MAINE...
* UNTIL 845 PM EDT...
* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF UNITY TO
WATERVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
PITTSFIELD TO WATERVILLE...AND MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNITY...CHINA...THORNDIKE...LAKE ST. GEORGE STATE PARK...LIBERTY...
WINTERPORT...PROSPECT...STOCKTON SPRINGS...SEARSPORT AND BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4434 6919 4452 6979 4478 6928 4473 6926
4473 6920 4465 6917 4470 6892 4466 6882
4462 6883 4457 6879 4450 6880
TIME...MOT...LOC 2358Z 296DEG 26KT 4471 6921 4453 6957
$$
MARINE2 follow-up statements
041
WWUS51 KGYX 300017
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
817 PM EDT FRI JUN 29 2012
MEC025-300027-
/O.CAN.KGYX.SV.W.0027.000000T0000Z-120630T0045Z/
SOMERSET ME-
817 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SOMERSET
COUNTY IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4434 6919 4447 6955 4459 6944 4465 6933
4466 6924 4468 6918 4465 6917 4470 6892
4466 6882 4462 6883 4457 6879 4450 6880
TIME...MOT...LOC 0017Z 296DEG 26KT 4465 6904 4447 6940
$$
MEC011-027-300045-
/O.CON.KGYX.SV.W.0027.000000T0000Z-120630T0045Z/
KENNEBEC ME-WALDO ME-
817 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WALDO AND EAST CENTRAL KENNEBEC COUNTIES...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JACKSON TO CHINA...OR ALONG
A LINE EXTENDING FROM 11 MILES NORTHEAST OF THORNDIKE TO 9 MILES
SOUTHEAST OF WATERVILLE...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KNOX...
MONROE...BROOKS...MONTVILLE...LIBERTY...WALDO...SWAN LAKE STATE
PARK...FRANKFORT...WINTERPORT...SWANVILLE...MORRILL...PROSPECT...
SEARSMONT...STOCKTON SPRINGS...SEARSPORT AND BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4434 6919 4447 6955 4459 6944 4465 6933
4466 6924 4468 6918 4465 6917 4470 6892
4466 6882 4462 6883 4457 6879 4450 6880
TIME...MOT...LOC 0017Z 296DEG 26KT 4465 6904 4447 6940
$$
MARINE109
WWUS51 KGYX 300032
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
832 PM EDT FRI JUN 29 2012
MEC011-300042-
/O.CAN.KGYX.SV.W.0027.000000T0000Z-120630T0045Z/
KENNEBEC ME-
832 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KENNEBEC COUNTY
IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4434 6919 4447 6931 4452 6934 4457 6930
4470 6892 4466 6882 4462 6883 4457 6879
4450 6880
TIME...MOT...LOC 0032Z 296DEG 26KT 4460 6890 4445 6920
$$
MEC027-300045-
/O.CON.KGYX.SV.W.0027.000000T0000Z-120630T0045Z/
WALDO ME-
832 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WALDO COUNTY...
AT 826 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MONROE TO
MONTVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF BUCKSPORT
TO 8 MILES SOUTH OF THORNDIKE...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKFORT...WINTERPORT...SWANVILLE...MORRILL...SEARSMONT...
PROSPECT...STOCKTON SPRINGS...SEARSPORT AND BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4434 6919 4447 6931 4452 6934 4457 6930
4470 6892 4466 6882 4462 6883 4457 6879
4450 6880
TIME...MOT...LOC 0032Z 296DEG 26KT 4460 6890 4445 6920
$$
MARINEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:41 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 4:41 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 441 PM EDT FRI JUN 29 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA THIS EVENING. WEAK HIGH PRESSURE WILL MOVE OVER THE AREA ON SATURDAY. ANOTHER COLD FRONT WILL PUSH THROUGH LATE SATURDAY NIGHT. WEAK LOW PRESSURE WILL KEEP SOMEWHAT UNSETTLED CONDITIONS OVER THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... UPDATE...NOT MUCH CHANGE TO THE GOING FCST WITH THIS UPDATE. POP LOOKS GOOD FOR AREAS OF CURRENT CONVECTION. CONDS REMAIN FAVORABLE FOR AT LEAST SCT STRONG TSTMS ACROSS THE NRN AND ERN CWA. LARGE RESERVOIR OF DCAPE AOA 1000 J/KG AND STEEP LLVL LAPSE RATES WILL SUPPORT THE POTENTIAL FOR DMGG WINDS WITH ANY OF THE STRONGER CELLS. ALOFT...STEEP MID LVL LAPSE RATES ARE SUPPORTING PLENTIFUL CAPE IN THE -10 TO -30 C LAYER...AND LARGE HAIL WILL ALSO BE PSBL. WIND SHIFT HAS ENTERED THE CWA...WITH TSTMS FORMING ALONG IT. SO FAR THEY HAVE BEEN STRUGGLING TO MAINTAIN MUCH CONTINUITY...IN BOTH HGT AND STRENGTH. SOUNDING ANALYSIS SUGGESTS THAT SFC DEW POINTS ARE A COUPLE DEGREES TOO COOL TO OVERCOME THE VERY WARM AIR ALOFT...AND A SMALL CAP REMAINS. IT WOULD NOT TAKE MUCH DYNAMIC COOLING TO ERASE THAT REMAINING CAP...AND FOR THAT REASON WILL MAINTAIN THE SVR WORDING IN THE GRIDS. PRES FALLS WOULD SUPPORT THE GREATEST RISK RUNNING FROM THE WHITE MTNS TO THE MIDCOAST OVER THE NEXT COUPLE OF HRS. PREVIOUS DISCUSSION...A SHORT WAVE TROUGH JUST WEST OF MONTREAL CONTINUES TO MOVE SOUTHEASTWARD AS OF 1830Z AND WILL MOVE ACROSS OUR NORTHERN ZONES LATER THIS AFTERNOON AND EARLY EVENING. A COLD FRONT CONTINUES TO PROGRESS ACROSS VERMONT AND WILL CONTINUE MOVING EASTWARD. A MOIST AND UNSTABLE AIRMASS HAS DEVELOPED ACROSS THE REGION THIS AFTERNOON...AND IS COUPLED WITH MODERATE DEEP LAYER SHEAR. ISOLATED TO WIDELY SCT THUNDERSTORMS SHOULD DEVELOP ACROSS NRN VT OR NRN NH BY 20Z...THEN MOVE EASTWARD ACROSS THE WRN ME MOUNTAINS AND INTO CENTRAL MAINE BY 21-22Z. MORE ISOLATED DEVELOPMENT IS POSSIBLE FURTHER SOUTH INTO SRN ME...BUT MUCH LESS CONFIDENCE EXISTS IN THAT POSSIBILITY AS THAT AREA WILL BE MORE REMOVED FROM THE SHORT WAVE FORCING. GIVEN THE KINEMATIC AND THERMODYNAMIC ENVIRONMENT...ANY STORMS THAT DO INDEED DEVELOP AND CAN SUSTAIN THEMSELVES WILL HAVE THE POTENTIAL TO DEVELOP INTO SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A BRIEF TORNADO CANNOT BE RULED OUT IN CENTRAL MAINE WHERE LOW LEVEL WINDS WILL BE SLIGHTLY MORE BACKED. FLASH FLOOD GUIDANCE IS RELATIVELY LOW ACROSS CENTRAL ME DUE TO RECENT HEAVY RAINFALL. THEREFORE A FLASH FLOOD THREAT IS NON-ZERO DESPITE STORM MOTIONS LIKELY AROUND OR GREATER THAN 20 KT. ANY FLASH FLOOD THREAT WOULD BE ENHANCED BY TRAINING OF STORMS. ANY THUNDERSTORM ACTIVITY SHOULD QUICKLY MOVE OFF TO THE EAST OF THE CWA BY 00-01Z. THEREAFTER...FOR THE BALANCE OF THE NIGHT...MOSTLY CLEAR SKIES ARE EXPECTED. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... FAIR AND WARM WEATHER IS EXPECTED ON SATURDAY. ONLY CAVEAT IS ACROSS THE NORTHERNMOST ZONES WHERE LATE DAY OR EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN AS ANOTHER SHORT WAVE TROUGH SKIMS THE AREA ALONG WITH THE RR QUAD OF AN UPPER LEVEL JET STREAK. ISOLD STRONG STORM POSSIBLE THERE WITH STRONG DEEP LAYER SHEAR IN PLACE DESPITE LESSER INSTABILITY THAN TODAY. CLEARING THEN TAKES PLACE SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH FRIDAY/... LARGE SCALE PATTERN CONTINUES CYCLONIC FLOW ALOFT WHICH RESULTS IN THE THREAT OF CONVECTIVE SHOWERS AND THUNDERSTORMS WHICH BECOME ENHANCED WITH THE PASSAGE OF ANY SHORTWAVES. TIMING OF THESE SHORTWAVES IS VERY DIFFICULT THIS FAR IN ADVANCE. AS A RESULT WILL NOT GO ABOVE CHANCE POPS AT THIS TIME. LATEST MODEL RUNS ARE TRENDING TEMPS A LITTLE COOLER FOR SUNDAY..HAVE NUDGED THEM DOWN ABOUT 5 DEGREES OVER PREVIOUS FORECAST. IT LOOKS LIKE NEXT WEEKS TEMPERATURES WILL BE SEASONABLY WARM BUT NOT GETTING INTO THE EXTREME TEMPERATURES THAT MUCH OF THE EAST WILL SEE. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM...VFR CONDITIONS EXPECTED OUTSIDE OF ANY THUNDERSTORMS THROUGH THIS EVENING. THEREAFTER...SOME LOCAL FOG/MIST IS LIKELY AT NORMALLY PRONE TERMINALS. VFR FOR SATURDAY AND SATURDAY NIGHT. LONG TERM...MAINLY MVFR CONDITIONS WITH LOCALIZED IFR CONDITIONS IN ANY SCATTERED THUNDERSTORMS. && .MARINE... SHORT TERM...SCA FOR MID COAST OF MAINE OUTSIDE OF THE BAYS FOR TONIGHT FOR SEAS BUILDING TO AROUND 5 FT. LONG TERM...WINDS AND WAVES BELOW SCA LEVELS THIS PERIOD. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ150-152. && LEGRO
Hazardous weather outlook, Jun 29, 3:08 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 308 PM EDT FRI JUN 29 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-301915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 308 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA AND A COLD FRONT PUSHES IN FROM THE WEST. SOME OF THE STORMS MAY BECOME STRONG OR SEVERE... WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE ACROSS CENTRAL MAINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-301915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 308 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL GUSTY WINDS MAY AFFECT THE MID COAST OF MAINE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 29, 5:57 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 557 PM EDT FRI JUN 29 2012 MEZ014-021-022-292245- INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET- 557 PM EDT FRI JUN 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY AND WALDO COUNTY THROUGH 645 PM EDT... AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF STARKS...OR ABOUT 8 MILES EAST OF FARMINGTON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STARKS...MERCER... NORRIDGEWOCK...SKOWHEGAN...CANAAN...CLINTON AND BURNHAM THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4480 6942 4456 6943 4466 6995 4477 7000 MARINE
Special weather statement, Jun 29, 6:30 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 630 PM EDT FRI JUN 29 2012 MEZ012-020-021-025-292300- ANDROSCOGGIN-KENNEBEC-SAGADAHOC-SOUTHERN OXFORD- 630 PM EDT FRI JUN 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...SAGADAHOC COUNTY AND OXFORD COUNTY THROUGH 700 PM EDT... AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF HEBRON...OR ABOUT 3 MILES NORTHEAST OF MECHANIC FALLS...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HEBRON... AUBURN...LEWISTON...GREENE...LISBON...WALES...SABATTUS... LITCHFIELD...LISBON FALLS AND BOWDOIN THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4418 6982 4396 6999 4416 7047 4425 7040 LEGRO
Special weather statement, Jun 29, 6:46 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
646 PM EDT FRI JUN 29 2012
MEZ014-292315-
SOUTHERN SOMERSET-
646 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 715 PM
EDT...
AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF ATHENS...OR ABOUT
13 MILES NORTH OF SKOWHEGAN...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BRIGHTON...ATHENS...
HARMONY...CAMBRIDGE...HARTLAND...SAINT ALBANS...RIPLEY AND PALMYRA
THROUGH 715 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4482 6928 4486 6982 4504 6980 4505 6975
4506 6963 4502 6962 4503 6954 4506 6949
4508 6937 4507 6934
MARINESpecial weather statement, Jun 29, 7:00 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 700 PM EDT FRI JUN 29 2012 MEZ012-020-021-025-292330- ANDROSCOGGIN-KENNEBEC-SAGADAHOC-SOUTHERN OXFORD- 700 PM EDT FRI JUN 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...SAGADAHOC COUNTY AND OXFORD COUNTY THROUGH 730 PM EDT... AT 659 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF AUBURN...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND OXFORD...MECHANIC FALLS...LEWISTON... HEBRON...AUBURN...GREENE...SABATTUS...WALES...MONMOUTH AND LITCHFIELD THROUGH 730 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4427 6988 4406 6988 4410 7049 4424 7050 MARINE
Special weather statement, Jun 29, 7:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 727 PM EDT FRI JUN 29 2012 MEZ020-021-025-026-300000- ANDROSCOGGIN-KENNEBEC-LINCOLN-SAGADAHOC- 727 PM EDT FRI JUN 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...SAGADAHOC COUNTY AND LINCOLN COUNTY THROUGH 800 PM EDT... AT 727 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM PEACOCK BEACH STATE PARK TO AUBURN...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF GARDINER TO AUBURN...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PEACOCK BEACH STATE PARK...SABATTUS...AUBURN...LITCHFIELD... LEWISTON...LISBON...BOWDOIN...WHITEFIELD...RICHMOND AND DRESDEN THROUGH 800 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4417 6955 4397 6997 4410 7035 4417 6987 MARINE
Special weather statement, Jun 29, 7:48 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
748 PM EDT FRI JUN 29 2012
MEZ014-021-022-300030-
INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET-
748 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY
AND WALDO COUNTY THROUGH 830 PM EDT...
AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES SOUTH OF DETROIT TO 3 MILES WEST OF OAKLAND...OR ALONG A LINE
EXTENDING FROM 5 MILES EAST OF PITTSFIELD TO 3 MILES WEST OF
OAKLAND...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND OAKLAND...FAIRFIELD...DETROIT...
CLINTON...BURNHAM...WINSLOW...WATERVILLE...BENTON...VASSALBORO AND
TROY THROUGH 830 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4463 6883 4460 6883 4435 6932 4450 6997
4482 6929 4473 6926 4473 6920 4465 6917
4470 6886 4470 6883 4468 6881
MARINEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:30 PM EDT | Special Weather Statement | GYX | Oxford | 45 min |
| Jun 29, 5:00 PM EDT | Special Weather Statement | GYX | Oxford | 45 min |
| Jun 29, 5:03 PM EDT | Special Weather Statement | GYX | Somerset | 12 min |
| Jun 29, 5:11 PM EDT | Special Weather Statement | GYX | Franklin | 49 min |
| Jun 29, 5:54 PM EDT | Special Weather Statement | GYX | Franklin | 51 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | GYX | Kennebec | 48 min |
| Jun 29, 6:03 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 42 min |
| Jun 29, 6:30 PM EDT | Special Weather Statement | GYX | Androscoggin | 30 min |
| Jun 29, 6:46 PM EDT | Special Weather Statement | GYX | 29 min | |
| Jun 29, 7:00 PM EDT | Special Weather Statement | GYX | Androscoggin | 30 min |
| Jun 29, 7:03 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 42 min |
| Jun 29, 7:27 PM EDT | Special Weather Statement | GYX | Sagadahoc | 33 min |
| Jun 29, 7:48 PM EDT | Special Weather Statement | GYX | Waldo | 42 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.